Alert archive / Kansas / Wind Advisories in 2023

Wind Advisory 7, NWS Wichita, KS

March 14, 202320 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 14, 2023, 3:04 PM CDT for 20 counties in Kansas. It took effect at Mar 15, 2023, 11:00 AM CDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2023, 3:04 PM CDT (20:04 UTC)
In effect from
Mar 15, 2023, 11:00 AM CDT
Expired
Mar 16, 2023, 8:55 PM CDT
In force
34 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2023-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2023-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

008 
WWUS73 KICT 142004
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
304 PM CDT Tue Mar 14 2023

KSZ048>053-067>069-082-083-091>093-151015-
/O.NEW.KICT.WI.Y.0007.230315T1600Z-230316T0000Z/
Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-Butler-
Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of Ellsworth, Wilson, Salina, Lyons, 
Sterling, McPherson, Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire,
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
Wellington, Winfield, and Arkansas City
304 PM CDT Tue Mar 14 2023

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT WEDNESDAY...

* WHAT...South winds 30 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From 11 AM to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
508 
WWUS73 KICT 150819
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
319 AM CDT Wed Mar 15 2023

KSZ032-033-047-070-094-098-152230-
/O.EXA.KICT.WI.Y.0007.230315T1600Z-230316T0000Z/
Russell-Lincoln-Barton-Greenwood-Elk-Chautauqua-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Eureka, Madison, Howard, Moline, Longton, Grenola, 
Sedan, and Cedar Vale
319 AM CDT Wed Mar 15 2023

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...South winds 27 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Russell, Lincoln, Barton, Greenwood, Elk and 
  Chautauqua Counties.

* WHEN...From 11 AM to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ048>053-067>069-082-083-091>093-152230-
/O.CON.KICT.WI.Y.0007.230315T1600Z-230316T0000Z/
Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-Butler-
Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of Ellsworth, Wilson, Salina, Lyons, 
Sterling, McPherson, Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire,
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
Wellington, Winfield, and Arkansas City
319 AM CDT Wed Mar 15 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* WHAT...South winds 30 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From 11 AM to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Metzger
441 
WWUS73 KICT 151954
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
254 PM CDT Wed Mar 15 2023

KSZ071-072-095-096-099-100-161000-
/O.NEW.KICT.WI.Y.0008.230316T0600Z-230317T0600Z/
Woodson-Allen-Wilson-Neosho-Montgomery-Labette-
Including the cities of Yates Center, Iola, Humboldt, Neodesha, 
Fredonia, Chanute, Coffeyville, Independence, and Parsons
254 PM CDT Wed Mar 15 2023

...WIND ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 1 AM CDT
FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected
  ahead of the cold front. Then north winds 20 to 30 mph with 
  gusts up to 45 mph expected behind the cold front.

* WHEN...From 1 AM Thursday to 1 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ032-033-047>053-067>070-082-083-091>094-098-161000-
/O.EXT.KICT.WI.Y.0007.000000T0000Z-230317T0600Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Chautauqua-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, 
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
Wellington, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Sedan, and Cedar Vale
254 PM CDT Wed Mar 15 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected ahead of the cold front. Then north winds 20 to 30 mph 
  with gusts up to 45 mph expected behind the cold front.

* WHEN...Until 1 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
162 
WWUS73 KICT 160815
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
315 AM CDT Thu Mar 16 2023

KSZ032-033-047>053-067>070-082-083-091>094-098-162215-
/O.CON.KICT.WI.Y.0007.000000T0000Z-230317T0600Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Chautauqua-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, 
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
Wellington, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Sedan, and Cedar Vale
315 AM CDT Thu Mar 16 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected ahead of the cold front. Then north winds 20 to 30 
  mph with gusts up to 45 mph expected behind the cold front.

* WHERE...Central and South Central Kansas.

* WHEN...Until 1 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ071-072-095-096-099-100-162215-
/O.CON.KICT.WI.Y.0008.000000T0000Z-230317T0600Z/
Woodson-Allen-Wilson-Neosho-Montgomery-Labette-
Including the cities of Yates Center, Iola, Humboldt, Neodesha, 
Fredonia, Chanute, Coffeyville, Independence, and Parsons
315 AM CDT Thu Mar 16 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected ahead of the cold front. Then north winds 20 to 30 
  mph with gusts up to 45 mph expected behind the cold front.

* WHERE...Areas of Southeast Kansas.

* WHEN...From 1 AM Thursday to 1 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Metzger
126 
WWUS73 KICT 162004
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
304 PM CDT Thu Mar 16 2023

KSZ032-033-047>053-067>070-082-083-091>094-098-170600-
/O.CON.KICT.WI.Y.0007.000000T0000Z-230317T0600Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Chautauqua-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, 
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
Wellington, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Sedan, and Cedar Vale
304 PM CDT Thu Mar 16 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHEN...Until 1 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ071-072-095-096-099-100-170600-
/O.CON.KICT.WI.Y.0008.000000T0000Z-230317T0600Z/
Woodson-Allen-Wilson-Neosho-Montgomery-Labette-
Including the cities of Yates Center, Iola, Humboldt, Neodesha, 
Fredonia, Chanute, Coffeyville, Independence, and Parsons
304 PM CDT Thu Mar 16 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHEN...From 1 AM Thursday to 1 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
145 
WWUS73 KICT 170155
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
855 PM CDT Thu Mar 16 2023

KSZ032-033-047>053-067>070-082-083-091>094-098-170300-
/O.CAN.KICT.WI.Y.0007.000000T0000Z-230317T0600Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Chautauqua-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, 
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
Wellington, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Sedan, and Cedar Vale
855 PM CDT Thu Mar 16 2023

...WIND ADVISORY IS CANCELLED...

Winds have fallen below advisory criteria. Gusty winds of 25 to 35
mph will still be possible through the evening. 

$$

KSZ071-072-095-096-099-100-170300-
/O.CAN.KICT.WI.Y.0008.000000T0000Z-230317T0600Z/
Woodson-Allen-Wilson-Neosho-Montgomery-Labette-
Including the cities of Yates Center, Iola, Humboldt, Neodesha, 
Fredonia, Chanute, Coffeyville, Independence, and Parsons
855 PM CDT Thu Mar 16 2023

...WIND ADVISORY IS CANCELLED...

Winds have fallen below advisory criteria. Gusty winds of 25 to 35
mph will still be possible through the evening. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 14, 2:53 PM CDT, 11 minutes earlier.

Area forecast discussion, Mar 14, 2:53 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
253 PM CDT Tue Mar 14 2023

.SYNOPSIS...
Issued at 250 PM CDT Tue Mar 14 2023

Key Messages Over the Next 7 Days:

* Warm, dry, and windy conditions will lead to elevated fire weather
  concerns for much of the day on Wednesday.

* A powerful cold front will bring very cold air, windy conditions,
  and potentially a rain/snow mix for much of the area.

* Much colder than average temperatures expected through the weekend
  and into the beginning of next week.

&&

.SHORT TERM...(This evening through Friday night)
Issued at 250 PM CDT Tue Mar 14 2023

Relatively quiet and mild conditions for this afternoon and tonight
will quickly transition to a busy few days to finish off the
remainder of the work week. Upper ridging and a tightened pressure
gradient due to surface pressure falls across the High Plains will
promote warm and windy conditions across much of the area on
Wednesday. While RH values will likely stay within the 35 to 45%
range, wind gusts up to 45 mph and dry vegetation will likely lead
to elevated fire concerns during the afternoon hours on Wednesday.

Spring-like conditions will be squashed by a powerful cold front
early on Thursday as very cold air for this time of year plunges
into the central plains. The system bringing record precipitation to
much of California today will slide into the central plains on
Thursday, and deep layer ascent should support widespread
precipitation across the area; however, there are a couple caveats
that will likely limit precipitation totals. First, this will be a
quick-hitting system, so time within the area of ideal lift will
shift north and east of the area rather hastily. Second, dry area
behind the cold front will likely limit the amount of moisture
available for appreciable precipitation. With that being said, areas
southeast of the Turnpike will still likely see at least a quarter-
inch of rainfall by the end of Thursday. The aforementioned very
cold air will likely overlap with precipitation moving across the
region, and a rain/snow mix is not out of the realm of possibility,
especially across central Kansas, though impacts will likely remain
very limited. Robust CAA will lead to very windy conditions
throughout the day on Thursday, and wind gusts around 40 to 45 mph
are possible for much of the area.

The main headline for Friday will be the continued low-level CAA and
well below average temperatures for this time of year with lows in
the teens and 20s, and highs only in the low to mid 40s. For
comparison, the typical temperature range for this time of year is
from the mid 30s to near 60.

.LONG TERM...(Saturday through Tuesday)
Issued at 250 PM CDT Tue Mar 14 2023

Cold temperatures are expected to persist through the weekend with
stubborn northerly winds remaining in place through Sunday.
Temperatures will bottom out Sunday morning with most locations
dipping into the teens. For what it's worth, it could be much colder
with record lows on Sunday sitting in the single-digits to below
zero. For springtime enjoyers, temperatures look to slowly rebound
starting off the week next week. Low rain and snow chances are
possible early next week as well, but details on this possibility
remain fuzzy as of now.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1156 AM CDT Tue Mar 14 2023

VFR conditions expected to prevail thru the forecast valid period.
South winds will increase with low level wind shear conditions
developing for most locations late tonight until mid-morning on
Wednesday. Otherwise just some patchy stratocu/altocu and cirrus.

KED

&&

.FIRE WEATHER...
Issued at 250 PM CDT Tue Mar 14 2023

Despite RH values ranging from 35 to 45%, afternoon temperatures in
the 60s and 70s along with wind gusts around 45 mph will create very
high grassland fire danger across the entire forecast area. Areas
of very grassland fire danger will exist Thursday and Friday, but
fire danger will likely be limited by cold temperatures.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    37  66  52  58 /   0   0  10  60
Hutchinson      36  66  48  57 /   0   0  10  50
Newton          37  64  51  57 /   0   0  10  60
ElDorado        38  65  51  58 /   0   0  20  70
Winfield-KWLD   37  66  52  60 /   0   0  20  70
Russell         36  71  36  44 /   0   0  20  60
Great Bend      36  70  37  45 /   0   0  10  50
Salina          37  68  45  53 /   0   0  20  70
McPherson       36  66  47  56 /   0   0  10  60
Coffeyville     36  64  51  60 /   0   0  20  90
Chanute         36  63  51  58 /   0   0  20  90
Iola            36  63  50  57 /   0   0  20  90
Parsons-KPPF    36  63  51  58 /   0   0  20  90

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 11 AM to 7 PM CDT Wednesday for KSZ048>053-
067>069-082-083-091>093.

&&

SYNOPSIS...JC
SHORT TERM...JC
LONG TERM...JC
AVIATION...KED
FIRE WEATHER...JC
Hazardous weather outlook, Mar 14, 2:59 PM CDT, 5 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
259 PM CDT Tue Mar 14 2023

KSZ032-033-047>053-067>072-082-083-091>096-098>100-152000-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
259 PM CDT Tue Mar 14 2023

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...This Afternoon and Tonight

Increasing south winds late this afternoon will result in a few
hours of very high grassland fire danger for locations in central
Kansas generally west of a Lincoln to Ellsworth to Lyons line.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Warmer air will combine with strong and gusty south winds to create
very high grassland fire danger area-wide on Wednesday afternoon.
Outdoor burning is discouraged.

Gusty south winds could blow around light weight objects and create
difficult travel, especially for high profile vehicles driving
along east and west running roadways Wednesday and Thursday.

A few thunderstorms are possible across southern Kansas from late
Thursday morning into the afternoon. A strong storm or two may
produce small hail. Additionally rain will mix with snow or change
over to snow Thursday afternoon to Thursday night, but any impacts
look very limited at this time.

Breezy conditions may lead to very high grassland fire danger both
Thursday and Friday, but wet conditions and much cooler temperatures
will limit fire danger.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated this afternoon or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

Nearby

Wind Advisories in Kansas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.